Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Mar 17, 2008, 10:13 AM EDT for Bryan County, Effingham County, Georgia. It took effect at Mar 17, 2008, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 10:13 AM EDT (14:13 UTC)
- In effect from
- Mar 17, 2008, 8:00 PM EDT
- Expired
- Mar 18, 2008, 10:33 AM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River near Eden (EDEG1). The gauge peaked at 10.81 ft at Mar 17, 2008, 6:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02202500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KCHS 171413 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1013 AM EDT MON MAR 17 2008 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR EDEN STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC029-103-181413- /O.NEW.KCHS.FL.W.0009.080318T0000Z-080320T1800Z/ /EDEG1.1.ER.080318T0000Z.080319T0000Z.080320T1200Z.NO/ 1013 AM EDT MON MAR 17 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE OGEECHEE RIVER NEAR EDEN * UNTIL FURTHER NOTICE. * AT 8 AM MONDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL REACH FLOOD STAGE LATE MONDAY AFTERNOON. * AT 11.0 FEET...THE RIVER BEGINS TO OVERFLOW INTO A WIDE SWAMPY AREA ON BOTH SIDES OF THE RIVER. NEAR THE GAGE...THE FLOOD PLAIN IS 2/3 MILE WIDE TOWARD THE EAST AND 1/4 MILE WIDE TOWARD THE WEST. UPSTREAM AND DOWNSTREAM FROM THE GAGE...THE FLOOD PLAIN IS ROUGHLY 1 MILE WIDE. $$
2 follow-up statements
000 WGUS82 KCHS 180226 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1026 PM EDT MON MAR 17 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR EDEN STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC029-103-190226- /O.EXT.KCHS.FL.W.0009.000000T0000Z-080320T0600Z/ /EDEG1.1.ER.080318T1800Z.080319T1200Z.080320T0000Z.NO/ 1026 PM EDT MON MAR 17 2008 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN * UNTIL LATE WEDNESDAY NIGHT. * AT 9 PM MONDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...THE RIVER BEGINS TO OVERFLOW INTO A WIDE SWAMPY AREA ON BOTH SIDES OF THE RIVER. NEAR THE GAGE...THE FLOOD PLAIN IS 2/3 MILE WIDE TOWARD THE EAST AND 1/4 MILE WIDE TOWARD THE WEST. UPSTREAM AND DOWNSTREAM FROM THE GAGE...THE FLOOD PLAIN IS ROUGHLY 1 MILE WIDE. $$
000 WGUS82 KCHS 181433 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1033 AM EDT TUE MAR 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OGEECHEE RIVER NEAR EDEN STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES. GAC029-103-181503- /O.CAN.KCHS.FL.W.0009.000000T0000Z-080320T0600Z/ /EDEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1033 AM EDT TUE MAR 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE OGEECHEE RIVER NEAR EDEN * AT 10 AM TUESDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET. THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY WEDNESDAY AFTERNOON. * AT 11.0 FEET...THE RIVER BEGINS TO OVERFLOW INTO A WIDE SWAMPY AREA ON BOTH SIDES OF THE RIVER. NEAR THE GAGE...THE FLOOD PLAIN IS 2/3 MILE WIDE TOWARD THE EAST AND 1/4 MILE WIDE TOWARD THE WEST. UPSTREAM AND DOWNSTREAM FROM THE GAGE...THE FLOOD PLAIN IS ROUGHLY 1 MILE WIDE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 17, 7:21 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 17, 7:21 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
721 AM EDT MON MAR 17 2008
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN NORTH OF THE AREA TODAY BEFORE MOVING
OFF THE MID-ATLANTIC COAST TUESDAY. A COLD FRONT WILL THEN
APPROACH ON WEDNESDAY AND MOVE OFFSHORE WEDNESDAY NIGHT. HIGH
PRESSURE IS EXPECTED TO RETURN LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BROAD AREA OF SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES
REGION WILL SHIFT SLOWLY EAST TODAY AS AN EXPANSIVE UPPER RIDGE
BUILDS OVER THE EASTERN UNITED STATES. AS LOW-LEVEL FLOW VEERS
DURING THE DAY...TEMPERATURE ADVECTION SHOULD REMAIN FAIRLY
NEUTRAL ACROSS SRN SC BUT A SLIGHT INCREASE IN THICKNESSES ACROSS
INTERIOR SE GA IS POSSIBLE. SUNNY SKIES EXPECTED UNTIL MID-
AFTERNOON WHEN SOME CIRRUS MAY OVERSPREAD NORTHERN SECTIONS. A
GOOD SEABREEZE WILL DEVELOP EARLY THIS AFTERNOON...KEEPING HIGH
TEMPS IN THE LOWER 60S WITHIN A FEW MILES OF THE COAST. ELSEWHERE
HIGHS WILL RANGE FROM MID/UPPER 60S N TO LOWER 70S S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AN INCREASE IN LOW CLOUDS IS EXPECTED LATE TONIGHT AS THE FLOW
ABOVE THE INVERSION BECOMES SOUTHEASTERLY AND MOISTURE ADVECTION
OCCURS. SCT-BKN STRATOCU DECK POSSIBLE OVER SOUTHEAST GA BY
LATE...AS WELL AS LOW-LEVEL WARM ADVECTION ACROSS SOUTHERN
SECTIONS. THESE FACTORS SHOULD RESULT IN TEMPS REMAINING IN THE
40S MOST AREAS EXCEPT FOR A FEW UPPER 30S POSSIBLE OVER FAR
NORTHERN SECTIONS OF BERKELEY COUNTY.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
RETURN MOISTURE AND ISENTROPIC LIFT ARE HANDLED A BIT DIFFERENTLY
ON THE 00Z MODEL SOLUTIONS FOR TUE. GENERALLY WE LIKE THE GFS
DEPICTION OF PARTLY CLOUDY SKIES AND A DRY FORECAST. A MID LEVEL
RIDGE AMPLIFIES OVER GEORGIA AND THE CAROLINAS DURING THE DAY...
BUT LOW LEVEL FLOW REMAINS MOSTLY ONSHORE WITH H85 TEMPS 10C-12C.
HIGHS MAY REACH THE MID 70S INLAND SE GEORGIA BUT A BIT COOLER
NEAR 70 AWAY FROM THE BEACHES IN SOUTH CAROLINA.
WE KEPT CONDITIONS DRY TUE NIGHT THROUGH MID DAY WED AS EFFECTS
FROM THE NEXT SYNOPTIC SCALE SYSTEM EXPECTED TO BE W OF THE CWA.
THIS SYSTEM CONTINUES TO EXHIBIT MORE TYPICAL MID MARCH-LIKE
HIGH SHEAR/VERY LOW INSTABILITY FEATURES. MID LEVEL LAPSE RATES
ARE STILL FORECAST TO BE RATHER POOR AHEAD OF PRE-FRONTAL CONVECTION
WITH THIS EVENT BUT THERE ARE SIGNS OF GREATER SHLW INSTABILITY
WITH A CHANCE CAPES COULD REACH 600 J/KG ON ADJUSTED 00Z GFS/NAM
SOUNDINGS. SREF OUTPUT NOW SHOWS 30-40 PCNT CHANCES OF CAPES AOA 500
J/KG AT 21Z ACROSS OUR AREA.
SHEAR PARAMETERS ARE QUITE STRONG ONCE AGAIN AND THINKING IS THAT
CONVECTION WILL BE MOSTLY LOW-TOPPED BUT IF THERE ARE ANY TSTMS IN
OUR CWA...THEY COULD BE SEVERE. MODEL RUN TO RUN INSTABILITY PROGS
WILL BE CAREFULLY MONITORED LEADING UP TO THIS EVENT. TEMPS MAY REACH
THE LOWER 80S IN SE GEORGIA WITH A CHANCE FOR ONLY SCT CLOUDS FOR
MUCH OF THE FIRST HALF OF THE DAY. WE COULD BE LOOKING AT A VERY
WINDY AFTERNOON ALONG THE SOUTH CAROLINA COAST WITH A STRONG LOW
LEVEL JET.
BAND OF CONVECTION SHOULD PASS OFF THE COAST AROUND OR SHORTLY
AFTER MIDNIGHT WED...THEN CLEARING SKIES PRE-DAWN THU. LATE WEEK
INTO THE WEEKEND...WE MAINLY EXPECT DRY WEATHER UNDER HIGH PRES
WITH SEASONABLE TEMPERATURES.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS AT BOTH KSAV AND KCHS AS HIGH PRES SHIFTS FROM N OF
THE AREA TO NNE OF THE AREA BY THE END OF THE TAF PERIOD. 3-5 KFT
STRATOCU COULD BEGIN TO ENCROACH ON THE TERMINALS AFTER 06Z AS
SFC HIGH TO THE N SHIFTS OFFSHORE AND EXPANDS OVER THE SRN ATLC
SHIFTING LLVL FLOW TO SE.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED/WED NIGHT
WITH THE NEXT STORM SYSTEM. WILL ALSO NEED TO WATCH FOR A PERIOD
OF LLWS WED MORNING. VFR CONDITIONS WILL RETURN FOR THE END OF THE
WEEK.
&&
.MARINE...
SLIGHT PINCHING OF THE GRADIENT SHOULD OCCUR TODAY AS A WEAK
INFLECTION FORMS IN THE SOUTHERN PERIPHERY OF SFC HIGH PRES TO THE
N. NE TO E FLOW INCREASING INTO THE 15-20 KT RANGE WILL BUILD SEAS
PRETTY QUICKLY THIS MORNING OVER OFFSHORE PORTIONS. DELAYED SMALL
CRAFT ONSET FOR OFFSHORE GA WATERS UNTIL 11 AM BASED ON CURRENT
TRENDS BEING A BIT SLOWER THAN PREVIOUS MODEL RUNS.
SURFACE HIGH PRES CENTERED OVER THE MID ATLC REGION WILL WEAKEN
AND DRIFT OFFSHORE ON TUE AS A STRONG AREA OF LOW PRES APPROACHES
THE MISSISSIPPI RIVER AREA LATE TUE. WINDS WILL VEER TO SE ON TUE
AND INCREASE WITH EFFECTS OF THE PRES GRAD AND SEA BREEZE. WITH
A LONG ONSHORE FETCH...SEAS COULD BUILD FAIRLY QUICKLY OVER OUR SRN
WATERS. WE SHOW 6 FT SEAS THERE AND 4-5 FT WITHIN 20 NM S OF THE
SAVANNAH RIVER ENTRANCE.
ANOTHER SIGNIFICANT WARM AIR ADVECTION MARINE EVENT SHAPING UP
ON WED WITH THE GFS SHOWING 35-50 KT OF AFTERNOON WIND RIGHT DOWN
TO THE BOUNDARY LAYER AND THE NAM 40-60 KT AT H925. NEAR SHORE
WATER TEMPS IN THE LOWER 60S SO WE ARE FORECASTING 25 KT WINDS
CLOSER TO SHORE AND KEEPING SPEEDS AROUND 30 KT WELL OUT IN THE
WATERS BEYOND 20 NM. THERE COULD BE GUSTS TO GALE FORCE BEYOND
20 NM ALL WATERS...AND MAYBE SOME BRIEF GALES ALONG THE NORTHERN
SOUTH CAROLINA COAST. LATEST WAVEWATCH BUILDS SEAS REASONABLY AND
WAS FOLLOWED ALONG WITH GENERAL PERSISTENCE.
A COLD FRONT MOVES WELL OFFSHORE AFTER 06Z/THU AND OFFSHORE WINDS
SHOULD SUBSIDE ON THU. LIGHTER WINDS AND SEAS LATE WEEK WITH HIGH
PRES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 12 PM EDT
THURSDAY FOR AMZ374.
&&Hazardous weather outlook, Mar 17, 3:52 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 352 AM EDT MON MAR 17 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-180900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 352 AM EDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS WITH A FEW THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS MAY BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY MAY EVENTUALLY BE REQUIRED FOR PART OR ALL OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-180900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 352 AM EDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH WINDS IN EXCESS OF 50 KNOTS. GALES...AHEAD OF AN APPROACHING COLD FRONT...STRONG SOUTH WINDS WILL IMPACT THE COASTAL WATERS WEDNESDAY INTO WEDNESDAY NIGHT. GALE WATCHES OR WARNINGS MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-180900- BERKELEY- 352 AM EDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS WILL BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY OR A LAKE WIND ADVISORY MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.